Ask a doctor

I've Read That Using a Vibrator Will Help to Break-up/smooth out Radiesse? Please Tell Me It's True!

Although embarrassing, I hope this is true. Despite going to a board certified FACIAL plastic surgeon (I also contacted the state to be sure he didn't have any malpractice/complaints), I somehow wound up with Radiesse under one of my eyes- in the form of a lump/line! I am desperate! This was 4 weeks ago now. He suggested injecting me with a mixture of hyaluronidase and steroid to breakup the surrounding tissue! I've heard that won't work on Radiesse? What about a vibrator? Thank you!

Doctor Answers (10)

Radiesse

+2

Radiesse to the tear trough will leave lumpiness in most of the time. Massage with the finger now is your best alternative . I am concerned using a vibrator aroud the eyes.

Radiesse can not be disolved. cortisone can disolve the fat and will worry things can get worse.


Baltimore Plastic Surgeon

Under Eye Nodularity With Fillers

+1

Radiesse is a stimulatory filler, and therefor injection should be avoided under the eyes in the tear trough. Hyaluronidase with not remove it. Steroids and excision are unnecessary, as injection with idocaine and manual compression can resolve a majority of nodules. Compression under the eye,  can however be difficult.

 

Jon M. Grazer, MD, MPH
Newport Beach Plastic Surgeon
5.0 out of 5 stars 4 reviews

Removing Radiesse from Under the Eye.

+1

Hi Portland.  We would not recommend using the vibrator to try and break down the Radiesse.  If the product feels malleable (soft and workable) then it may be an option to continue to massage it to try and move it around.  It's unlikely that after 4 weeks it will change in shape, but it will likely not hurt anything either.

We do not recommend having Radiesse injected under the eyes in the future as this is a very delicate area and the benefits of using Radiesse vs. the Hyaluronic acid fillers like Restylane and Juvederm do not compensate for the added risk.  We get a duration of 9-12 months with Restylane so do not see the need to use Radiesse under the eye.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

A vibrator for massage can be used to break up any filler

+1

A vibrator for massage can be used to break up any filler. It may look a little funny if you’re doing it at work or whatever, so digital massage may be a better option.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Radiesse under the eyes and visual lumps

+1
Radiesse unfortunately will not dissolve with hyaluronidase injections. Hyaluronidase injections are typically used if needed after Juvederm and/or Restylane. I personally only use Fat Transfer, Juvederm or Restylane under the eyelid area and have never needed to use hyaluronidase on any of my patients. I am sorry that you are experiencing this problem and time will hopefully help this resolve some. I would suggest some fine massage but would avoid a vibrating motion in this delicate under eye area.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Radiesse Results

+1

The good news is that in time the Radiesse will eventually break down. Excessive pressure may result in bruising. You could try finger massage but I would not expect a significant difference. In the future, I would suggest Juvederm or Restylane.

Michael Sullivan, MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Radiesse lumps

+1

Unlike Restylane and Juvederm which can be dissolved by injecting hyaluronidase, RAdiesse is in the body until it dissolves by itself.  Possibly daily massage on the lump that you have will hasten its resolution, but this is not proven.  Excessive pressure or frequency of massaging may only help to bruise you more.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Vibration and Radiesse injections

+1

We do use a small handheld vibrating device to minimize pain during injections.  The device is held to the area about to be injected for a few moments and that decreases sensation.

It is not very likely that using a vibrational device will change anything four weeks after Radiesse injection.

Hyaluronidase does not have any effect on Radiesse, as it only dissolves hyaluronic acid fillers.

Steroid injections may be helpful if there is an inflammatory component, such as redness and itching, but will only thin the skin in the area injected if there is no inflammation.

Radiesse does dissolve after a year. 

Additionally I don't use Radiesse around the eyes.  Hyaluronic acid fillers, like Restylane, work very well, last a fairly long time in periorbital area and have fewer chances of complications such as nodules.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Radiesse in Tear Trough

+1

I'm sorry you have lumps in your lower lid after the injection of Radiesse.  Hyaluronidase and steroid injections will not help. Massage of the swelling may beneficial. It will take some time, but this will eventually resolve. This is why I prefer to use fat, Juvederm, or Restylane around the eyes.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Radiesse Under the Eyes

+1

I routinely inject Radiesse into the tear troughs under the eyes and, to my knowledge, have never had problems with lumps. It all depends on your injector. Many physician injectors I respect have said the same. Radiesse can be injected carefully, in the right amount and placement, and will give very nice results. Injecting hyaluronidase and steroids would not be a good idea and will not work. Firm massage in a circular motion with your finger may help. It should improve gradually over the next few months.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.